MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sureform 30 white reload accessory has been returned and evaluated by the failure analysis (fa) team.Fa investigations replicated/confirmed the customer-reported complaint of 'partial damage when cartridge is installed'.The accessory reload was returned with a broken switch.The accessory reloads had a broken/damage cartridge at the tail of the reload.The broken tail was returned with the reload in the original but opened package.The root cause of this failure is attributed as component's susceptibility to damage.Additionally, the accessory reloads had a partially deployed pusher.Visual inspection showed one pusher was deployed halfway from its normal position/location.The accessory reload was found to have missing staples.Visual inspection showed that 2 staples were missing from the cartridge.The staples most likely fell out during the installation of the reload without using the installation tool.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 30 white reload accessory exhibited partial damage when it was installed.No fragment fell into the patient.The procedure was completing as planned with no reported injury.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Initial findings were confirmed.The white reload accessory was analyzed and it was returned with a broken tail.The tail of the cartridge was completely separated from the body of the cartridge.The switch component was intact and still sitting within the tail.The switch component was not broken.Additionally, there are two missing staples from the proximal end on the left side, however all pushers were present.There were no fully deployed pushers, as the reload was not fired.The reload cannot be fired from the stapler with a broken tail, as the switch would be installed into the incorrect location of the stapler channel, preventing stapler installation.The complaint was confirmed by failure analysis.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23889753
Report Number2955842-2025-49641
Device Sequence Number18507778
Product Code NAY
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)U10250224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberU10250224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown